Face numbers and the fundamental group

Satoshi Murai, Isabella Novik

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We resolve a conjecture of Kalai asserting that the g2-number of any (finite) simplicial complex Δ that represents a normal pseudomanifold of dimension d ≥ 3 is at least as large as (d+22)m(Δ), where m(Δ) denotes the minimum number of generators of the fundamental group of Δ. Furthermore, we prove that a weaker bound, h2(d+12)m(Δ), applies to any d-dimensional pure simplicial poset Δ all of whose faces of co-dimension ≥ 2 have connected links. This generalizes a result of Klee. Finally, for a pure relative simplicial poset Ψ all of whose vertex links satisfy Serre’s condition (Sr), we establish lower bounds on h1(Ψ),..,hr(Ψ) in terms of the μ-numbers introduced by Bagchi and Datta.

Original languageEnglish
Pages (from-to)297-315
Number of pages19
JournalIsrael Journal of Mathematics
Volume222
Issue number1
DOIs
Publication statusPublished - 2017 Oct 1
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Face numbers and the fundamental group'. Together they form a unique fingerprint.

Cite this